ORC ID , Ana Letícia Fornari Caprara">
  • Users Online: 148
  • Print this page
  • Email this page
CASE REPORT
Year : 2020  |  Volume : 7  |  Issue : 2  |  Page : 108-111

Oromandibular dystonia secondary to methylphenidate: A case report and literature review


Department of Medicine, Federal University of Santa Maria, Santa Maria, Rio Grande Do Sul, Brasil

Correspondence Address:
Dr. Jamir Pitton Rissardo
Rua Roraima, Santa Maria, Rio Grande Do Sul
Brasil
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/iahs.iahs_71_19

Rights and Permissions

Methylphenidate (MTP) is a first-line treatment for attention-deficit hyperactivity disorder (ADHD) in children and adults and as a second-line treatment for narcolepsy in adults. We report a case of a young adult male who presented with abnormal orofacial movements after MTP use for the management of ADHD. Laboratory tests were within normal limits. His family history was unremarkable and negative for neurological diseases. A dose of MTP was given during the neurological examination, and abnormal facial movements suggestive of oromandibular dystonia (DTN) were observed. MTP was withdrawn and the symptoms recovered. The oromandibular DTN secondary to MTP probably occurs due to influences in the dopaminergic pathway, and these dyskinetic movements may be associated with a disbalance state of the dopamine, in which an increase or decrease of this neurotransmitter could lead to abnormal movements.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed91    
    Printed2    
    Emailed0    
    PDF Downloaded29    
    Comments [Add]    

Recommend this journal